Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 107, NWS Bismarck, ND

July 9, 2016Grant County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2016, 6:23 AM MDT for Grant County, Morton County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 6:23 AM MDT (12:23 UTC)
Expired
Jul 9, 2016, 7:00 AM MDT
In force
37 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:35 AM MDTTORNADOFlasher, NDTORNADO SPOTTED BY AN OBSERVER AT CROWN BUTTE LAKE. SHE THINKS IT IS JUST NORTH OF FLASHER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 0.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

353 
WUUS53 KBIS 091223
SVRBIS
NDC037-059-091300-
/O.NEW.KBIS.SV.W.0107.160709T1223Z-160709T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
723 AM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 800 AM CDT/700 AM MDT/

* AT 722 AM CDT/622 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
  FLASHER...OR 29 MILES EAST OF ELGIN...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FLASHER AROUND 730 AM CDT.
  ST. ANTHONY AROUND 800 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BREIEN... LARK AND RALEIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4648 10144 4675 10101 4642 10064 4641 10069
      4638 10072 4640 10074 4638 10081 4640 10086
      4639 10088 4641 10088 4639 10092 4635 10094
      4632 10099 4632 10101 4631 10102 4625 10129
TIME...MOT...LOC 1222Z 235DEG 29KT 4642 10123 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
2 follow-up statements
033 
WWUS53 KBIS 091242
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
742 AM CDT SAT JUL 9 2016

NDC037-091251-
/O.CAN.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
GRANT ND-
742 AM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
      4642 10064 4641 10069 4638 10072 4640 10074
      4638 10081 4640 10086 4639 10088 4641 10088
      4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1241Z 235DEG 29KT 4651 10104 

$$

NDC059-091300-
/O.CON.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
MORTON ND-
742 AM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN MORTON COUNTY...

AT 741 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF ST. ANTHONY...OR 23 MILES SOUTH OF MANDAN...MOVING NORTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ST. ANTHONY AROUND 800 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BREIEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
      4642 10064 4641 10069 4638 10072 4640 10074
      4638 10081 4640 10086 4639 10088 4641 10088
      4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1241Z 235DEG 29KT 4651 10104 

HAIL...1.00IN
WIND...60MPH
 
$$

HAMILTON
776 
WWUS53 KBIS 091300
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT SAT JUL 9 2016

NDC059-091310-
/O.EXP.KBIS.SV.W.0107.000000T0000Z-160709T1300Z/
MORTON ND-
800 AM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE OVER SOUTHEAST MORTON COUNTY WITH THIS
THUNDERSTORM.

LAT...LON 4637 10105 4638 10130 4655 10130 4675 10101
      4642 10064 4641 10069 4638 10072 4640 10074
      4638 10081 4640 10086 4639 10088 4641 10088
      4638 10093 4634 10096 4631 10102
TIME...MOT...LOC 1258Z 235DEG 29KT 4651 10104 

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 5:30 AM MDT, 53 minutes earlier.

Area forecast discussion, Jul 9, 5:30 AM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
630 AM CDT SAT JUL 9 2016

.UPDATE...
Issued at 627 AM CDT Sat Jul 9 2016

Previous forecast had a good handle on current convection over
western ND. Did update morning pops just a bit to account for the
southern cell over Grant county, and drug pops back a little
farther west for the next couple of hours. Otherwise no
significant updates.

&&

.SHORT TERM...(Today through Sunday night)

Issued at 403 AM CDT Sat Jul 9 2016

Forecast highlights through the short term period will be
thunderstorm chances, with severe storms expected, along with
increasing heat and humidity.

Currently...Strong southwest flow aloft developing across the
region as an upper level ridge axis pushes east across the
Dakotas in response to a strong upper level low moving slowly
onshore over the Pacific NW. Lead S/WV impulses originating from
the upper low are ejecting east-northeast towards our region.
Increasing MUCAPE values observed the past few hours as a
nocturnal Low Level Jet (40-45kts) developed along the MT/ND
border. This feature along with the instability axis is projected
to slowly migrate north and east into central ND now through 15Z.
Associated convection over far western ND and eastern MT will
follow the LLJ/CAPE axis over the next several hours before
forcing becomes more concentrated across my north central later
this morning. 40-50kts of shear available. Mid level lapse rates
have been increasing as well the past 2-3 hours so a few severe
storms not out of the question through the morning hours until the
LLJ starts to wane after 12Z. Hail and wind the main threats.

A 15-25KT southerly wind will persist today over my central and
eastern counties, advecting low level moisture northward. Surface
dewpoints well into the 60s expected along to east of Highway 83
leading to a robust instability axis developing with daytime
heating across much of central ND. A fairly strong cap will be in
place across western and most of central ND within a strong WAA
regime. Models are fairly in agreement though with afternoon
convection firing up on the periphery of the cap first over my
northeast, then developing southward into the James River Valley
this evening, possibly extending back towards the Missouri River
with time on the edge of the cap. Strong signature from the
calibrated Prob Severe forecast tool via SPCs website indicating
a good chance for severe convection far north central/Turtle
Mountain region, developing southward during the evening, again
along the eastward extent of the capping inversion. We opted to
mention T+ 21Z through 06Z today/this evening along to east of
Highway 83, which is also roughly where SPC has highlighted a
Slight Risk area.

More severe storms will be possible overnight Saturday into early
Sunday morning with 3-5K J/KG of MUCAPE lingering across southern
ND, coupled with a 50kt LLJ developing across central SD nosing
into my far southwest/south central after 06Z and closer to 09Z.
Will hold off on severe wording for this period for now with a bit
more uncertainty.

For Sunday, not much has changed from the previous forecast
issued earlier Friday regarding severe weather chances. Upper
level low moves slowly east into the Intermountain west during the
day. Strong forcing materializes as a 100kt upper level jet rounds
the base of the low and starts to increase upper level diffluence
across the Northern High Plains and into the Dakotas. Coupled with
mid level waves ejecting northeast into our region, large scale
ascent will be on the increase and will be strong. It still
appears the main focus area will be across the west then into the
north central as significant WAA with a robust cap will likely be
in place over much of south central ND extending into the James
River Valley, though really cannot rule anything out with this
degree of mid/upper level forcing so maintained a slight ch. pop
south with likely/categorical northwest and north central. All
modes of severe weather will be possible, and SPC did upgrade to
an Enhanced Slight Risk north of I-94 for Sunday/Sunday night, and
we did mention T+ in the grids and other products.

Temperatures today will be warmest across the southwest (mid 90s)
along the leading edge of WAA where models advertise near 30C 850mb
temps this afternoon. Temperatures taper off north and east. Heat
index values will be reasonable in the 90s so no headlines are
needed for today. For Sunday, secondary push of strong WAA as sfc
low pressure redevelops in response to the increasing divergent
flow aloft. Models advertising fairly similar 850mb temps of
around 30C from my far southwest then east-northeast into my south
central Sunday afternoon. Mid to Upper 90s for these areas
forecast. Will need to monitor heat index values with sfc Tds in
the 60s to around 70F. Coupled with the forecast temperatures I
get Heat Index values around 100F across my south central and
southeastern counties. Uncertainty however as models are also
depicting a good push of dry air with the WAA though models
spreads with this parameter are rather large.

.LONG TERM...(Monday through Friday)

Issued at 403 AM CDT Sat Jul 9 2016

Main forecast issue in the long term period will be convection on
Monday, then winds late Monday through Tuesday.

There are some differences in the deterministic solutions of the
upper low placement at 12 UTC Monday. But in general the upper low
position will be over eastern Montana with the surface low in
central North Dakota. We could still be dealing with some overnight
convection as we head into the long term period, most likely over
our northern and eastern counties.

During the day Monday, the greatest moisture and instability will be
along and ahead of the surface boundary that lifts into the eastern
Dakotas with low level subsidence over the southwest and south
central behind the front during the morning and early afternoon. Our
greater risk of showers and thunderstorms will be associated with
the forcing of the upper low that lifts to far northeast
MT/northwest ND during the day. Deterministic models bring some
shower activity into western and north central ND during the day but
keep stronger convection confined to far northwest/north central ND
and southern Saskatchewan/Manitoba. All models would then bring some
wrap around moisture into the northwest and north central Monday
night with a continued chance of showers and thunderstorms in this
area. Also by Monday night we will see surface winds pick up behind
the exiting surface and upper level system. Any convective activity
across the north Monday night could help force down some higher
winds aloft.

At this time it appears like solid wind advisory criteria winds
possibly beginning west late Monday night, and through the day on
Tuesday. Will certainly need to monitor for the possibility of
stronger winds, necessitating a High Wind Warning, but we still have
plenty of time to hash this out. Any lingering precipitation on
Tuesday will be confined to the northern tier counties, closer to
the upper low which by this time is tracking east across southern
Manitoba.

Still some possible lingering moisture providing the possibility of
showers Tuesday night into Wednesday morning over roughly the
northeast half of the CWA. Winds will subside Tuesday night and for
the most part Wednesday looks to be mainly dry as high pressure
drops southeast over the area in northwest flow aloft.

The next chance for showers and thunderstorms will likely be
Thursday night into Friday as a shortwave trough in the northwest
flow drops southeast through the region.

Except for Monday where the southeast CWA could still see some upper
80s and lower 90s, the rest of the extended period will be
seasonably cool with temperatures in the upper 60s to mid 70s
north and 70s to lower 80s south.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Jul 9 2016

Low level wind shear possible early this Saturday morning at
KBIS/KDIK/KISN/KMOT. Scattered thunderstorms west will move east-
northeast this morning, and will become more concentrated across
the far north central later today. A period of MVFR conditions
possible for KDIK-KISN-KMOT and possibly KBIS this morning if
impacted from any of these storms, some of which may become
severe. Further thunderstorm development is forecast across
eastern North Dakota this evening, possibly impacting KJMS.
Overall VFR conditions expected until late tonight when mvfr
ceilings are expected to develop over eastern ND including KJMS.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...TWH
SHORT TERM...NH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Jul 9, 5:33 AM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
633 AM CDT SAT JUL 9 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-101145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
633 AM CDT SAT JUL 9 2016 /533 AM MDT SAT JUL 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS WEST INTO CENTRAL THIS
MORNING. A FEW STRONGER STORMS ARE POSSIBLE...WITH LARGE HAIL AND
STRONG WINDS THE MAIN THREATS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO CAN
NOT BE RULED OUT. SCATTERED STRONG STORMS WILL ALSO BE POSSIBLE
LATE TONIGHT INTO EARLY SUNDAY MORNING OVER WESTERN AND CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY
EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL
ALL BE POSSIBLE.

HEAT INDEX VALUES AROUND 100 DEGREES ARE FORECAST ACROSS SOUTH
CENTRAL AND SOUTHEASTERN NORTH DAKOTA SUNDAY AFTERNOON.
TEMPERATURES THIS HIGH WILL INCREASE THE RISK FOR HEAT RELATED
ILLNESSES SUCH AS HEAT STROKE.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED SATURDAY THROUGH SUNDAY
NIGHT.

In the hours before

Special weather statement, Jul 9, 5:29 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM MDT SAT JUL 9 2016

NDZ042-091215-
GRANT ND-
529 AM MDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY UNTIL 615 AM MDT...

AT 527 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF ELGIN...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...LARK...RALEIGH...LEITH...HEIL AND ST.
GERTRUDE.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO
OCCURRING WITH THIS STORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4609 10185 4643 10204 4657 10181 4663 10154
      4662 10135 4650 10129 4637 10130 4637 10124
      4627 10120 4618 10137
TIME...MOT...LOC 1127Z 241DEG 22KT 4635 10176

HEINERT
Special weather statement, Jul 9, 5:43 AM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
643 AM CDT SAT JUL 9 2016

NDZ010-017-018-021-091230-
MOUNTRAIL ND-MCKENZIE ND-MCLEAN ND-DUNN ND-
643 AM CDT SAT JUL 9 2016

...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL
PORTIONS OF LAKE SAKAKAWEA THROUGH 730 AM CDT/630 AM MDT/...

AT 641 AM CDT/541 AM MDT/...STRONG THUNDERSTORMS WERE CLUSTERED 8
MILES NORTHWEST OF MANDAREE...OR 23 MILES EAST OF WATFORD
CITY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW TOWN...MANDAREE...VAN HOOK PARK...4 BEARS LODGE...
MCKENZIE BAY RECREATION AREA...INDIAN HILLS RECREATION AREA...
PARSHALL BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA...
SKUNK CREEK BAY RECREATION AREA...
POUCH POINT RECREATION AREA AND JOHNSONS CORNER.

LAT...LON 4758 10300 4794 10303 4828 10232 4758 10203
TIME...MOT...LOC 1141Z 239DEG 33KT 4782 10278

HAMILTON
Local storm report, Jul 9, 5:46 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
646 AM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             10 N ZAHL               48.72N 103.69W
07/09/2016  E0.75 INCH       DIVIDE             ND   TRAINED SPOTTER

            HAIL OBSERVED FOR ABOUT 3 MINUTES.

&&

KROLAK
Special weather statement, Jul 9, 5:47 AM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
647 AM CDT SAT JUL 9 2016

NDZ001-091230-
DIVIDE ND-
647 AM CDT SAT JUL 9 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DIVIDE COUNTY UNTIL
730 AM CDT...

AT 645 AM CDT...STRONG THUNDERSTORMS WERE OVER CENTRAL DIVIDE COUNTY
OR 22 MILES SOUTHWEST OF CROSBY...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSBY...WILDROSE...FORTUNA AND AMBROSE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4900 10315 4863 10296 4863 10370 4899 10388
      4900 10382
TIME...MOT...LOC 1145Z 226DEG 25KT 4870 10366

HAMILTON
Special weather statement, Jul 9, 5:55 AM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT SAT JUL 9 2016

NDZ002-003-091245-
BURKE ND-RENVILLE ND-
655 AM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BURKE AND
NORTHWESTERN RENVILLE COUNTIES UNTIL 745 AM CDT...

AT 654 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOWBELLS...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWBELLS...NORTHGATE AND COTEAU.

LAT...LON 4880 10203 4881 10215 4872 10216 4872 10224
      4880 10241 4900 10231 4900 10174
TIME...MOT...LOC 1154Z 215DEG 31KT 4881 10224

HAMILTON
Special weather statement, Jul 9, 6:12 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
712 AM CDT SAT JUL 9 2016

NDZ034-042-091300-
MORTON ND-GRANT ND-
712 AM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT AND
SOUTHEASTERN MORTON COUNTIES UNTIL 800 AM CDT/700 AM MDT/...

AT 712 AM CDT/612 AM MDT/...A STRONG THUNDERSTORM WAS LOCATED 8
MILES SOUTHWEST OF FLASHER...OR 22 MILES EAST OF ELGIN...MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLASHER...FISH CREEK DAM...LARK...RALEIGH AND BREIEN.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4660 10161 4679 10116 4640 10084 4639 10085
      4640 10086 4639 10088 4641 10088 4639 10092
      4636 10094 4624 10126
TIME...MOT...LOC 1212Z 234DEG 25KT 4639 10138

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 1:56 AM MDTSpecial Weather StatementBISBowman49 min
Jul 9, 2:42 AM MDTSpecial Weather StatementBISAdams48 min
Jul 9, 2:58 AM MDTSpecial Weather StatementBISMcKenzie, Williams47 min
Jul 9, 3:14 AM MDTSpecial Weather StatementBISAdams46 min
Jul 9, 4:47 AM MDTSpecial Weather StatementBISGrant, Hettinger43 min
Jul 9, 5:29 AM MDTSpecial Weather StatementBISGrant46 min
Jul 9, 5:43 AM MDTSpecial Weather StatementBISMountrail47 min
Jul 9, 5:47 AM MDTSpecial Weather StatementBISDivide43 min
Jul 9, 5:55 AM MDTSpecial Weather StatementBISBurke50 min
Jul 9, 6:12 AM MDTSpecial Weather StatementBISMorton48 min
Jul 9, 7:07 AM MDTSpecial Weather StatementBISEmmons38 min
Jul 9, 7:56 AM MDTSpecial Weather StatementBISEmmons34 min
Jul 9, 8:40 AM MDTSpecial Weather StatementBISLogan35 min
Jul 9, 8:56 AM MDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh64 min
Jul 9, 9:54 AM MDTSpecial Weather StatementBISMcIntosh21 min
Jul 9, 9:59 AM MDTSpecial Weather StatementBISLaMoure61 min
Jul 9, 10:20 AM MDTSpecial Weather StatementBISMcIntosh25 min
Jul 9, 10:42 AM MDTSpecial Weather StatementBISDickey48 min
Jul 9, 10:49 AM MDTSpecial Weather StatementBISLogan26 min
Jul 9, 11:10 AM MDTSpecial Weather StatementBISMcIntosh20 min
Jul 9, 11:44 AM MDTSpecial Weather StatementBISMcIntosh16 min
Jul 9, 2:47 PM MDTHeat AdvisoryBISDickey, Emmons, LaMoure, Logan, McIntosh27 hr
Jul 9, 2:47 PM MDTSpecial Weather StatementBISRolette28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.